Alert archive / Kansas / Heat Advisories in 2011
Heat Advisory 7, NWS Dodge City, KS
NWS Dodge City, KS issued this heat advisory at Jul 16, 2011, 2:31 PM CDT for 9 counties in Kansas. It took effect at Jul 17, 2011, 1:00 PM CDT. It was in force for 119 min.
The area
The counties it named.
The facts
- Issued
- Jul 16, 2011, 2:31 PM CDT (19:31 UTC)
- In effect from
- Jul 17, 2011, 1:00 PM CDT
- Expired
- Jul 17, 2011, 2:59 PM CDT
- In force
- 119 min
- Issued by
- NWS Dodge City, KS
Counties Barber County, KS, Comanche County, KS, Edwards County, KS, Ellis County, KS, Kiowa County, KS, Pawnee County, KS, Pratt County, KS, Rush County, KS, Stafford County, KS
The radar
The Dodge City radar (KDDC), 78 km from the middle of the area, began a volume at 19:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 7.5 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 368 J/kg
- Mixed-layer CIN
- -221 J/kg
- Mixed-layer LCL
- 2338 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- -10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
267 WWUS73 KDDC 161931 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 231 PM CDT SAT JUL 16 2011 ...HEAT CONTINUES TO PERSIST... .WITH A STRONG UPPER LEVEL HIGH PRESSURE CENTER ANCHORED OVER THE REGION...HOT TEMPERATURES AND ELEVATED DEW POINTS WILL BE THE RULE FOR THE NEXT SEVERAL DAYS. KSZ031-046-065-066-079>081-089-090-170345- /O.NEW.KDDC.HT.Y.0007.110717T1800Z-110718T0100Z/ /O.CON.KDDC.HT.Y.0006.000000T0000Z-110717T0100Z/ ELLIS-RUSH-PAWNEE-STAFFORD-EDWARDS-KIOWA-PRATT-COMANCHE-BARBER- INCLUDING THE CITIES OF...HAYS...ELLIS...LA CROSSE... RUSH CENTER...LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON... KINSLEY...LEWIS...GREENSBURG...HAVILAND...PRATT...COLDWATER... PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY 231 PM CDT SAT JUL 16 2011 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM 1 PM TO 8 PM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM 1 PM TO 8 PM CDT SUNDAY. A HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. * HEAT INDICES WILL CLIMB INTO THE 104 TO 109 DEGREE RANGE THIS AFTERNOON AND AGAIN ON SUNDAY AFTERNOON. * PROLONGED EXPOSURE TO THIS LEVEL OF HEAT WITHOUT PRECAUTIONS CAN OVERTAKE THOSE WORKING OUTSIDE WITH HEAT RELATED ILLNESSES SUCH AS HEAT EXHAUSTION AND HEAT STROKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND CHECK UP ON RELATIVES...NEIGHBORS AND PETS. && $$ KSZ030-045-064-077-078-087-088-170100- /O.CON.KDDC.HT.Y.0006.000000T0000Z-110717T0100Z/ TREGO-NESS-HODGEMAN-GRAY-FORD-MEADE-CLARK- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... NESS CITY...JETMORE...HANSTON...CIMARRON...MONTEZUMA... DODGE CITY...BUCKLIN...MEADE...FOWLER...ASHLAND...MINNEOLA 231 PM CDT SAT JUL 16 2011 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... A HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. * HEAT INDICES WILL CLIMB INTO THE 104 TO 109 DEGREE RANGE THIS AFTERNOON. * PROLONGED EXPOSURE TO THIS LEVEL OF HEAT WITHOUT PRECAUTIONS CAN OVERTAKE THOSE WORKING OUTSIDE WITH HEAT RELATED ILLNESSES SUCH AS HEAT EXHAUSTION AND HEAT STROKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND CHECK UP ON RELATIVES...NEIGHBORS AND PETS. && $$
4 follow-up statements
294 WWUS73 KDDC 170039 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 739 PM CDT SAT JUL 16 2011 ...HEAT CONTINUES TO PERSIST... .WITH A STRONG UPPER LEVEL HIGH PRESSURE CENTER ANCHORED OVER THE REGION...HOT TEMPERATURES AND ELEVATED DEW POINTS WILL BE THE RULE FOR THE NEXT SEVERAL DAYS. KSZ031-046-065-066-079>081-089-090-180100- /O.EXP.KDDC.HT.Y.0006.000000T0000Z-110717T0100Z/ /O.CON.KDDC.HT.Y.0007.110717T1800Z-110718T0100Z/ ELLIS-RUSH-PAWNEE-STAFFORD-EDWARDS-KIOWA-PRATT-COMANCHE-BARBER- INCLUDING THE CITIES OF...HAYS...ELLIS...LA CROSSE... RUSH CENTER...LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON... KINSLEY...LEWIS...GREENSBURG...HAVILAND...PRATT...COLDWATER... PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY 739 PM CDT SAT JUL 16 2011 ...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM TO 8 PM CDT SUNDAY... ...HEAT ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING... THE HEAT ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING. A HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM TO 8 PM CDT SUNDAY. * TEMPERATURES...HEAT INDICES WILL CLIMB INTO THE 104 TO 109 DEGREE RANGE SUNDAY AFTERNOON. * IMPACTS....PROLONGED EXPOSURE TO THIS LEVEL OF HEAT WITHOUT PRECAUTIONS CAN OVERTAKE THOSE WORKING OUTSIDE WITH HEAT RELATED ILLNESSES SUCH AS HEAT EXHAUSTION AND HEAT STROKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. && $$ KSZ030-045-064-077-078-087-088-170145- /O.EXP.KDDC.HT.Y.0006.000000T0000Z-110717T0100Z/ TREGO-NESS-HODGEMAN-GRAY-FORD-MEADE-CLARK- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... NESS CITY...JETMORE...HANSTON...CIMARRON...MONTEZUMA... DODGE CITY...BUCKLIN...MEADE...FOWLER...ASHLAND...MINNEOLA 739 PM CDT SAT JUL 16 2011 ...HEAT ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING... THE HEAT ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING. AS TEMPERATURES COOL THROUGH THIS EVENING...HEAT INDICES WILL NO LONGER BE AT HEAT ADVISORY CRITERIA. $$ SUGDEN
582 WWUS73 KDDC 170102 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 802 PM CDT SAT JUL 16 2011 ...HEAT CONTINUES TO PERSIST... .WITH A STRONG UPPER LEVEL HIGH PRESSURE CENTER ANCHORED OVER THE REGION...HOT TEMPERATURES AND ELEVATED DEW POINTS WILL BE THE RULE FOR THE NEXT SEVERAL DAYS. KSZ031-046-065-066-079>081-089-090-180100- /O.CON.KDDC.HT.Y.0007.110717T1800Z-110718T0100Z/ ELLIS-RUSH-PAWNEE-STAFFORD-EDWARDS-KIOWA-PRATT-COMANCHE-BARBER- INCLUDING THE CITIES OF...HAYS...ELLIS...LA CROSSE... RUSH CENTER...LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON... KINSLEY...LEWIS...GREENSBURG...HAVILAND...PRATT...COLDWATER... PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY 802 PM CDT SAT JUL 16 2011 ...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM TO 8 PM CDT SUNDAY... A HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM TO 8 PM CDT SUNDAY. * TEMPERATURES...HEAT INDICES WILL CLIMB INTO THE 104 TO 109 DEGREE RANGE SUNDAY AFTERNOON. * IMPACTS....PROLONGED EXPOSURE TO THIS LEVEL OF HEAT WITHOUT PRECAUTIONS CAN OVERTAKE THOSE WORKING OUTSIDE WITH HEAT RELATED ILLNESSES SUCH AS HEAT EXHAUSTION AND HEAT STROKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. && $$ SUGDEN
953 WWUS73 KDDC 170839 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 339 AM CDT SUN JUL 17 2011 ...EXCESSIVE HEAT WILL LINGER IN CENTRAL KANSAS... .AS AN UPPER LEVEL HIGH PRESSURE SYSTEM CONTINUES TO GRIP THE CENTRAL PLAINS...TEMPERATURES NEAR OR ABOVE 105 DEGREES WILL OCCUR AGAIN THIS AFTERNOON...AS WELL AS ELEVATED DEW POINTS. THIS PATTERN WILL PERSIST DURING THE NEXT SEVERAL DAYS. KSZ031-046-065-066-079>081-089-090-180100- /O.CON.KDDC.HT.Y.0007.110717T1800Z-110718T0100Z/ ELLIS-RUSH-PAWNEE-STAFFORD-EDWARDS-KIOWA-PRATT-COMANCHE-BARBER- INCLUDING THE CITIES OF...HAYS...ELLIS...LA CROSSE... RUSH CENTER...LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON... KINSLEY...LEWIS...GREENSBURG...HAVILAND...PRATT...COLDWATER... PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY 339 AM CDT SUN JUL 17 2011 ...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING... A HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING. * HEAT INDICES FROM 104 TO 109 DEGREES WILL BE COMMON THIS AFTERNOON. * PROLONGED EXPOSURE TO THIS LEVEL OF HEAT WITHOUT PRECAUTIONS CAN OVERTAKE THOSE WORKING OUTSIDE...WITH HEAT RELATED ILLNESSES SUCH AS HEAT EXHAUSTION AND HEAT STROKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO THE EARLY MORNING OR EVENING HOURS. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES...NEIGHBORS AND PETS. && $$ 12
121 WWUS73 KDDC 171959 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 259 PM CDT SUN JUL 17 2011 ...HEAT ADVISORY CANCELLED FOR THIS AFTERNOON... .ALTHOUGH TEMPERATURES WILL REMAIN HOT THIS AFTERNOON, THE HEAT AND MOISTURE COMBINATION HAS NOT BEEN AS HIGH AS WAS EXPECTED. KSZ031-046-065-066-079>081-089-090-172100- /O.CAN.KDDC.HT.Y.0007.000000T0000Z-110718T0100Z/ ELLIS-RUSH-PAWNEE-STAFFORD-EDWARDS-KIOWA-PRATT-COMANCHE-BARBER- INCLUDING THE CITIES OF...HAYS...ELLIS...LA CROSSE... RUSH CENTER...LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON... KINSLEY...LEWIS...GREENSBURG...HAVILAND...PRATT...COLDWATER... PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY 259 PM CDT SUN JUL 17 2011 ...HEAT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE HEAT ADVISORY. HEAT INDICES WILL ONLY BE IN THE 99 TO 105 DEGREE RANGE THIS AFTERNOON, WHICH IS WELL BELOW HEAT ADVISORY CRITERIA. $$ RUSSELL
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this heat advisory went out at Jul 16, 3:55 AM CDT, 10 hours 36 minutes earlier.
Area forecast discussion, Jul 16, 3:55 AM CDT, 10 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 355 AM CDT SAT JUL 16 2011 .SYNOPSIS... THE STRONG UPPER LEVEL HIGH PRESSURE CENTER EVEN SHOWS UP NICELY AT 250MB, CENTERED OVER TULSA. THE ONLY UPPER LEVEL JET WORTH MENTIONING IS FROM SOUTHWEST CALIFORNIA TO NORTHEAST MONTANA, AND THAT JET WAS ONLY 90+ KNOTS. SOUTHWEST KANSAS HAS 25 - 40 KTS FROM THE SOUTHWEST OVERHEAD AT 250MB. THE 500MB CHART SHOWED THE SAME DOMINANT HIGH PRESSURE OVER ENID, OK, WITH SOME HIGH LEVEL MOISTURE OVER KANSAS AND EASTERN NEBRASKA. THE REALLY HOT AIR SHOWS UP AT THE 700MB LEVEL, WITH +18C OVER NORTHERN NEW MEXICO AND CENTRAL COLORADO. THE 850MB ANALYSIS SHOWED +30C AIR OVER OUR WEST AND SOUTHERN COUNTIES, AND EVIDENCE OF A LOW PRESSURE TROUGH FROM CENTRAL COLORADO INTO NORTHWESTERN NEW MEXICO. && .DISCUSSION... DAYS 1-2... FOR THE MOST PART, VERY FEW CHANGES WERE MADE TO THE EXISTING GRIDS. DID BUMP TEMPS UP A SHADE FROM DDC AND EASTWARD, AS AFTERNOON HEATING WILL BE IN FULL FORCE THERE. ON A SIMILAR NOTE, ISSUED A HEAT ADVISORY WAS ISSUED FOR ABOUT OUR EASTERN 2/3RDS OF THE CWA, WHERE HEAT INDICES SHOULD REACH THE 105-109F RANGE DURING THE AFTERNOON. A FEW SPOTS NEAR OUR EASTERN ZONES COULD TOUCH THE 110F APPARENT TEMPERATURE RANGE, BUT THOUGHT THIS WOULD BE ISOLATED AND VERY TEMPORARY, SO WENT WITH AN ADVISORY AS WELL. FOR TONIGHT, THERE WILL BE LINGERING WARM AIR AROUND, AND TEMPERATURES WILL BE SLOW TO FALL. LOWS SHOULD RANGE FROM THE THE MID 70S IN OUR WEST AND NORTH TO THE UPPER 70S IN OUR SOUTHEAST CORNER. THE MODELS ARE IN FAIRLY GOOD AGREEMENT THROUGH SUNDAY NIGHT. THE NAM DOES BRING SOME PRECIP INTO OUR NORTHEAST SUNDAY EVENING, BUT SINCE BOTH THE ECMWF AND GFS HAVE NOTHING IN THE WAY OF PRECIP, OPTED FOR SILENT 13-14 PERCENT POPS IN OUR NORTH. SUNDAY MAY NOT BE A WARM AS TODAY, EXPECT IN OUR EAST. THE MODELS ARE POINTING TOWARD A FEW MORE CLOUDS STREAMING UP IN THE MID LEVEL FLOW ACROSS OUR WESTERN ZONES, SO EXPECT HIGHS SLIGHTLY LOWER THAN TODAY, BUT STILL UP IN THE 100-103 DEGREE RANGE. FOR THIS REASON, DID NOT EXTEND THE HEAT ADVISORY BEYOND TODAY, BUT DO RECOGNIZE THE EASTERN PART OF MY CWA MAY REQUIRE AN ADVISORY SUNDAY AFTERNOON. SUNDAY NIGHT APPEARS TO BE EVEN WARMER IN OUR EAST, WITH THE SOUTHEAST ZONES AROUND MEDICINE LODGE AND PRATT FLIRTING WITH A LOW OF 80F. THERE WILL LIKELY BE CIRRUS CLOUDS OVER OUR SOUTHWEST, BUT ONLY OF THE THIN NATURE. LOWS OUT WEST WILL BE SLIGHTLY COOLER, DROPPING TO THE LOWER 70S SUNDAY NIGHT. DAYS 3-7... A PERSISTENT UPPER-LEVEL TROUGH WILL REMAIN ALONG THE WEST COAST THROUGH JULY 23RD, WITH RIDGING ACROSS THE GREAT PLAINS. INDIVIDUAL SHORTWAVE TROUGHS WILL EJECT NORTHEASTWARD ACROSS THE NORTHERN ROCKIES AND SOUTHWESTERN CANADA, BUT THE ASSOCIATED SURFACE COLD FRONTS WILL NOT MAKE IT INTO WESTERN KANSAS. WEST-SOUTHWESTERLY, DOWNSLOPING MID-LEVEL FLOW ACROSS THE NORTHERN PLAINS ALONG THE PERIPHERY OF THE UPPER-LEVEL RIDGE WILL PROMOTE LEE TROUGHING SOUTHWARD THROUGH WESTERN KANSAS. THIS WILL PROMOTE BREEZY CONDITIONS EVEN AT NIGHT, ESPECIALLY BY WEDNESDAY AND INTO FRIDAY. AFTERNOON HIGHS WILL CONTINUE TO BE VERY HOT, ESPECIALLY GIVEN THE EXTREMELY DRY SOIL. IN FACT, GIVEN THE DRY GROUND, INTENSE LOW-LEVEL HEATING WILL RESULT IN HIGHER TEMPERATURES THAN WE NORMALLY SEE GIVEN THE SAME UPPER-LEVEL PATTERN. SEVERAL RECORD HIGH TEMPERATURES COULD FALL, ESPECIALLY BY THURSDAY AND FRIDAY WHEN HIGHS SHOULD BE FROM 105 TO 110F. GIVEN THE 25-35KT SOUTH TO SOUTHWESTERLY NOCTURNAL LOW-LEVEL JET IN RESPONSE TO THE LEE TROUGHING, RECORD HIGH MINIMUM TEMPERATURES NEAR 80F ARE LIKELY THURSDAY AND FRIDAY MORNINGS AT DODGE CITY. IN FACT, THE ALL-TIME RECORD HIGH MINIMUM TEMPERATURE AT DODGE CITY OF 81 DEGREES THAT WAS SET ON JULY 1, 1933 COULD BE IN JEOPARDY. IN THE ABSENCE OF ANY SURFACE FRONTS OR HIGH-LEVEL JETS CLOSE TO OUR AREA, ANY THUNDERSTORM ACTIVITY WILL BE VERY ISOLATED AND PROBABLY CONFINED CLOSE TO THE AFOREMENTIONED LEE TROUGH THAT WILL BE SITUATED ACROSS FAR WESTERN KANSAS OR EASTERN COLORADO. && .AVIATION... WEAK LEE TROUGHING WILL PERSIST IN THE LEE OF THE ROCKIES TODAY, PROMOTING SOUTHERLY WINDS. CLIMATOLOGICALLY DURING SUMMER, IN THE ABSENCE OF FRONTAL PASSAGES AND IN THE PRESENCE OF WEAK LEE TROUGHING, THE WINDS TYPICALLY START OUT FROM THE SOUTH OR SOUTH-SOUTHWEST AT DDC/GCK IN THE MORNING AND THEN BACK TO THE SOUTH-SOUTHEAST IN THE AFTERNOON. TODAY WILL BE NO EXCEPTION. && .PRELIMINARY POINT TEMPS/POPS... DDC 107 74 103 74 / 0 0 0 0 GCK 106 73 103 72 / 10 10 0 0 EHA 103 73 99 71 / 10 10 0 0 LBL 106 74 104 71 / 0 10 0 0 HYS 106 74 105 75 / 10 10 0 0 P28 108 79 107 80 / 0 0 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING FOR KSZ030-031-045-046-064>066-077>081-087>090. && FN12/24/24
Hazardous weather outlook, Jul 16, 10:30 AM CDT, 4 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE DODGE CITY KS 1030 AM CDT SAT JUL 16 2011 KSZ030-031-043>046-061>066-074>081-084>090-171000- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 1030 AM CDT SAT JUL 16 2011 /930 AM MDT SAT JUL 16 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT A HEAT ADVISORY IS IN EFFECT ALONG AND EAST OF A TREGO CENTER TO MEADE LINE. FIRE DANGER WILL BE ELEVATED THIS AFTERNOON PRIMARILY DUE TO LOW RELATIVE HUMIDITY. OUTDOOR BURNING IS DISCOURAGED. ISOLATED LATE AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE PRIMARILY NORTH HIGHWAY 96. CLOUD TO GROUND LIGHTNING WOULD BE THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE HEAT AND ELEVATED FIRE DANGER INDEX WILL CONTINUE THROUGH MUCH OF NEXT WEEK. ADDITIONAL HEAT ADVISORIES OR WARNINGS MAY BE NEEDED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED TODAY OR TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC 12/33
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 1:55 AM CDT | Heat Advisory | DDC | Barber, Clark, Comanche, Edwards, Ellis, Ford and 10 more | 18 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.